Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Reaction To Stavudine

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Stavudine (Zerit)

What Is Stavudine? Stavudine (Zerit) is a drug used as part of antiretroviral therapy (ART). It is manufactured by Bristol-Myers Squibb. The original patent on stavudine has expired. The U.S. Food and Drug Administration (FDA) approved generic forms of stavudine for sale in the U.S. and under PEPFAR (see Fact Sheet 475 ). Stavudine is also known as d4T or didehydro-deoxythymidine. Stavudine is the most commonly used anti-HIV medication...
Ask the Experts

Pregnant on Stavudine, Lamivudine + Nevarapine

I am HIV+ and 19 weeks pregnant. My CD4 count is 147 and my Physician has prescribed Stavudine 40mg, Lamivudine 150mg and Nevirapine 200mg. I started taking these antiretrovirals for the first time about 16 days ago. I was 16 weeks pregnant then....
Katherine Luzuriaga, M.D.

Response from Katherine Luzuriaga, M.D.

University of Massachusetts, Medical School
Experience with antiretrovirals during pregnancy is growing and thus far none of the agents that you are on have been asssociated with fetal abnormalities. It sounds as if you are tolerating the antiretrovirals and as if you're experiencing... Read more »

reactions

i have been on lamivudine, stavudine and nevirapine for the past six months. i am ok except for certain reoccuring rash in some part of my body, increased appetite and weight gain which i am happy about. please advise me on foods to avoid cause i...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Thanks for your post.It's good to hear that you're tolearting medications well and have gained weight and appetite.While rash can be a side effect of many HIV medications, including nevirapine, a limited rash that occurs from time to time... Read more »

Respiratory Hypersensitivity reaction to Abacavar

Hi. Thank you for this wonderful service.I started 3TC and D4T 5 years ago when my viral load was around 30,000 and T-cells around 350/CD4 15%This brought my viral load down to between 4-6000, but never undetectable.After a year I added...
Brian Boyle, M.D., J.D.

Response from Brian Boyle, M.D., J.D.

Cornell University, Weill Medical College
The symptoms of hypersensitivity to abacavir (Ziagen) are vague and nonspecific, but the fever, cough, respiratory distress are all suggestive of it. It is possible that your symptoms were related to your allergies +/- a... Read more »

reaction to comb therapy - pancreatitis

I recently was hospitalized for 3 weeks after a severe reaction to nevirapine, stavudine, & Videx. My internist here in Amsterdam wants to put me on another combination of Abacavir, Efavirenz,and Lamivudine. I would like a 2nd opinion if this...
Judith Feinberg, M.D.

Response from Judith Feinberg, M.D.

University of Cincinnati, College of Medicine
Your doctor's suggested alternative therapy is unlikely to cause pancreatitis, although all medicines (including all HIV medicines) have potential side effects that you need to be informed about. Luckily, these 3 are not associated with... Read more »
Connect With Others

my strange reaction

Posted by midwestguy143, 2 Replies
I tested positive on March 24, 2009. The thing that surprised me, and my friends was my reaction -- none really. Just something else in my life. I had lost my job many months ago, and with the job market being so tough, I've gotten used to the... Read more »

allergic reactions

Posted by TRex, 2 Replies
Has anyone who is HIV positive had a lot of allergic reactiosn to antibiotics? I had two allergic reactions (the Bactrim one was the one who made me ask for the HIV test).the other one is Keflex. I am on Augmentin now and woke up with another... Read more »

antibiotic reaction

Posted by princealbert
After one week on augmentin, a pick line and beginning IV antibiotics (only one dose), I had a horrible drug reaction.
But four days later, I still walk around itchy and red, feeling like I just rolled around in poison ivy.
Has anyone else had a bad... Read more »

antibiotic reaction

Posted by princealbert, 2 Replies
After one week on augmentin, a pick line and beginning IV antibiotics (only one dose), I had a horrible drug reaction.
But four days later, I still walk around itchy and red, feeling like I just rolled around in poison ivy.
Has anyone else had a bad... Read more »